It's supposed to be for insomnia, but the bottle says to take it 3 times a day at 25mg per pill. If it is for sleep, why would I take it 3 times a day. Anyway, going to follow my old regime for tonight and ask my doctor tomorrow. What I'm afraid of is I looked up the drug on this website and noted that it is mostly used as an antihistamene. I am Bipolar Level 2 and take Celexa 40mg once every morning. My problem is that antihistamines have a tendancy to throw me into major Manic states due to the bipolar. Should I even be taking this drug at all given the likelihood of a manic attack?
24 Feb 2011
Hydroxyzine is used for many things including but not limited to sleep disorders. It's used for withdrawals of narcotics as well. perhaps that is why your doctor put you on it because you were going to stop taking Xanax and was trying to prevent the withdrawal effect of that. Taking it three times a day is not a problem, depending on what other meds you are taking. But if it cause you to have a manic attack, I believe I would be trying something else. But that is just my opinion. I would rather give up a little sleep than have that happen. however, lack of sleep cause a lot of bad side effects by itself. An extreme lack of sleep can cause a person to behave as if they have been drinking. A person can't function normally without sleep. Between vistaril and any narcotic sleep aid, the vistaril is the safest choice. Discuss it with your doctor, research your medical concerns and then make a choice. Doctors don't always give the best advise.
I have found that if you research things first, you can come up with the best questions for your doctor when you see him. Good luck, NIK
24 Feb 2011
the doctor needs to be made aware of how antihistamine type drugs affects you, far better for him to know and possibly decide on prescribing something else rather than go through an unpleasant episode, I hope you contact him and then if he does have you take it then he is aware of what has happened in the past. take good care,
25 Feb 2011
I too have been diagnosed BP@ and anti-histamines send me into a manic type state. Once that happens it is all down-hill. I recently was admitted to a trauma center and was prescribed the Vistaril for anxiety and sleep and nause. I took it 3 times a day and then went to when I needed it. For me, it did not make me sleepy during the day but maybe decreasing my anxiety I slept. I am very strict with meds that cause a cycle. Maybe talking to your doctor again about your concerns and what you want will be helpful. Each person is different. I can tell after one dose how it will affect me. I hope you get your answer~
- Hydroxyzine Information for Consumers
- Hydroxyzine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydroxyzine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have been taking hydroxyzine for two weeks at bedtime to help me sleep and reduce anxiety. I took my regular dose at bedtime tonight. Today I had ...
1 answer • 30 Mar 2010
... simply put, as in my case, I sleep for example, one, two nights fairly soundly, then, like clock work, the third night is in and out of some kind ...
5 answers • 8 Apr 2011
my insomnia is years long. july,2011 sleep study evaluator impression was 'clinica insomnia 327.00; sleep efficiency at 7% with no REM & ...
2 answers • 7 Apr 2012
... without sleep so much that I can't make simple decisions anymore. I had gone 5 days and nights (the longest so far) without a wink of sleep. ...
6 answers • 17 Feb 2014
I have been on Mirtazapine 7.5 for a week and last night it took longer than it did in the previous nights to help me sleep. I took it at 9:30 and ...
2 answers • 23 Aug 2014